Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello, I am Rafael. Thanks for asking your question - I'm here to support you. (Information posted here is not private or confidential but public).
I am very sorry to know about this overwhelming situation you have been undergoing.
Thank you. This has been something going on for years and it just seems to be getting worse.
Could you please tell me more about these mood swings, for how long have you been experiencing them?
You're welcome. DO you know what could have caused it when it started years ago, any trauma, stressor, life change or challnege, loss?
It has probably been over 10 years now that I've had these moods swings. I can be really happy one moment, then become paranoid and defensive for no reason per say. When I was 8 my father passed away and I had no real support then. I guess after a couple of years I became more violent, then that died down, but I started becoming very depressed and taking pills to make me feel better.
Well... overdfosing on pills
I am sorry to know about your loss when that young
Then it has been this tough and perhaps overwhelming for so long and you have never received any real treatment for it but got into self-medicating, which just adds another big issue to deal with, even perhaps an addiction
But this is something common, when we feel overwhelmed and unable to cope with painful feelings from unresolved life issues, we look for relief, and sense of control and hope, for fulfillment too, and that's what drugs and any behavior when becoming addictive could offer, a fake sense of relief and peace, while in fact it is mostly numbness.
You mentioned both, depression and anxiety besides of these past violent episodes, paranoia and other symptoms that are typical of bipolar disorder, but many drugs could mimic all bipolar symptoms, besides of the fact you suffered so much, there is no way to know for sure but through a careful and complete psychological assessment.
Well my psychiatrist has put me on risperidone, but it does nothing but make me panic.
What is sure here is that you have developed a serious mental health disorder deeply undermining from your mood, to your ability to cope, function and relationships, and this is something you do not need nor deserve to undergo even more.
Then it should be changed, and the medication abuse.addiction addressed with therapy too as soon as possible, since it could have been worsening your situation and/or creating a much more serious condition, and there is no way to truly rehabilitate from these disorders but with adequate support from competent professionals and from your support system as possible.
I just think that his diagnoses may be incorrect. The medicine doesn't seem to be making anything better and now I'm making my boyfriend want to sleep at his mom's house.
Psychiatric medication could cause or trigger very different effects and symptoms in different people, psychiatrists literally experiment with each patient in order to find out how well or not a drug helps them, but if a diagnoses in incorrect, tat would make things tougher, but what is not acceptable is to prescribe a drug and not offer close monitoring to see in it is really helping or not, in order to immediately adjust doses, to change or stop it in careful ways.
Please contact him as soon as possible let him now how you feel, for him to guide you and set an appointment to work on adjusting your medication and reassessing your situation, including the soundness of the diagnosis.
Okay I will do that. I really don't like this medication. He said something about it changing my Dopamine levels. Could that be what's giving me these horrible shakes and anxiousness? I have had medications do this in the past.
Absolutely, and once you have been suffering of both, depressive and anxiety episodes for so long, these medications could trigger or worsen both or either one, specially is there is not a good understanding of the mental health disorder affecting you, its nature and proper treatment provided, which again, must be focused on psychotherapy more than on psychiatric medications, even more because of your self-medication issue that should be addressed as soon as possible with psychological support too.
I fully support you. Please take consistent action in order to get the support you need to really rehabilitate from these tough disorders and heal from the pain you have faced in your life, since you need and deserve to feel healthy , happy and fulfilled, which would be tough but absolutely worthy to work on,
Thank you I appreciate it. I really don't like when they give me a medication with specifically the things in it I asked against. I just wanted help with anxiety, nothing with a lot of weight gain, I have high blood pressure, and I hate the akasthesia effect. He gave me a mecicine with all of those :(
Unhappily most of these powerful drugs have serious side effects, and they numb not only some symptoms but the person's ability to effectively work on her rehabilitation process. This is why I do not promote the use of such drugs but only when truly necessary like with disorder presenting psychotic symptoms, high risk, crisis leading to hospitalization, very violent behaviors and others issues; and never without consistent psychological treatment for the person to truly rehabilitate.
Wow. I saw him once and he gave me this medicine. He asked me about 20 questions and told me he thought it was paranoid schizophrenia. :(
Please start as soon as possible psychotherapy and stick to it for you to get back your power and joy. It is not easy d=to do what is healthy but it is the only way to build and promote what is truly worthy and fulfilling.
20 questions and that was it?
Yeah. He asked about sleep, sex life, mood, my father, and a bit about suicide. That was it. I told him I used to have problems sleeping alone because I thought people were next to my bed watching me.
And he said schizophrenia.
I am sorry to hear that, but I know that there are many poorly qualified and even unethical and abusive-neglectful people working in the mental health field, and since the system promoted the use and abuse of drugs, things get truly tough, that's why we need to take good care of ourselves , otherwise we would not be nor feel good at all.
I wish you were my psychiatrist now :) Should I stop taking the medication? Luckily I have Baclofen for my kidneys to help with the shaking, but it's really tough and just makes me irritable and have horrible cramps.
Most labels in mental health have been created to make the psychiatric drug system work in a very profitable way, and professionals would easily engage in that...
Please do not stop taking any psychiatric medication but gradually, ideally your doctor should be able to support you with that, but if he doesn't, just request a referral to another better one. Contact his office as soon as possible and request an urgent appointment to get the support you need. If it does not work, get a better doctor. I'd love to support you too, but you need each specialist to provide good support and keep good communication for your integral health to be good and your rehabilitation process successful.
Thank you. I really thought all psychiatrists were like this guy until now. I will have a talk with him and see how it goes. I really don't think I should be on medication until he knows for sure what's wrong with me. It's affecting my school work to the point where I can't even sit for very long now. Hopefully it will all get batter now.
Absolutely, that's the way it should always be. Please take consistent action, and get a good psychotherapist to support you to work on your rehabilitation process after a complete evaluation.
Please feel free to contact me if you have any further questions and to follow up, since I am here willing to support you as possible. Thank you for your trust. Take gentle care.
Thank you so much. Have a great day :)